MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER
Catalog Number 10144
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Skin Burning Sensation (4540)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone number: (b)(6).The customer was retrained to wear appropriate personal protective equipment (ppe) when operating the sterrad® 100nx sterilizer.Asp investigation summary: batch record review could not be performed since the lot number was not provided.Trend analysis could not be conducted since the lot number was not available.Review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." the suspect sterrad® 100nx cassette was not returned for evaluation, and the supplier product investigation could not be completed since the lot number was not provided.The most likely assignable cause for the skin reaction can be attributed to user not wearing appropriate ppe as per the sterrad® 100nx user¿s guide, which cautions under section: removing a cassette disposal box ¿ ¿warning! hydrogen peroxide may be present.As a precaution, when handling any part of the system or load items that have been exposed to hydrogen peroxide, please wear the appropriate ppe (chemical resistant latex, pvc/vinyl, or nitrile gloves).¿ asp will continue to track and trend this issue.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported a health care worker (hcw) experienced ¿burns¿ on the hand due to contact with hydrogen peroxide from a used sterrad® 100nx cassette that was in a cassette disposal collection box.It was reported the skin reaction disappeared after an hour, and the hcw did not seek medical treatment.The injury resolved without medical intervention and was deemed to be minor; however, this event is being reported as a malfunction report subsequent to a previous serious injury.

Brand Name
STERRAD® 100NX CASSETTE
Common Device Name
STERRAD® 100NX STERILIZER
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
gabriela mclellan
33 technology drive
irvine, CA 92618
9495030264
MDR Report Key15584685
Report Number2084725-2022-00289
Device Sequence Number7149631
Product Code MLR
UDI-Device Identifier20705037014900
UDI-Public20705037014900
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K071345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10144
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2022
Initial Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown